MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 7MM X 13.9CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 7MM X 13.9CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100713
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 01/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth was not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the event was reported via the sterling study, a (b)(6) male patient with a history of smoking (previous) and mandibular cancer underwent balloon-assisted coil embolization of an unruptured anterior communicating artery (acom) aneurysm on (b)(6)2019 and experienced a thromboembolic event during the procedure.Integrilin/aspirin was administered, and neuroform atlas stent (stryker) was implanted.The patient was asymptomatic; the thromboembolic event was only observed angiographically.The patient was discharged home with self-care on (b)(6) 2019 with modified rankin scale (mrs) score of 0.Platelet reactivity testing was not performed.The dimensions of the bifurcation aneurysm were as follows: aneurysm height 7.5mm, dome 7.2mm, maximum aneurysm diameter 7.5mm, neck size 5.9mm, and dome-to-neck ratio of 1.2mm.The parent vessel diameter was 1.9mm.Balloon-assisted coil embolization was performed with six cerenovus coils: a 7mm x 13.9cm micrusframe 10 (mfr100713 / l13000), a 7mm x 21cm galaxy g3 (gly120721 / l13249), a 5mm x 10cm galaxy g3 (gly120510 / l12927), a 3.00mm x 8.00cm galaxy g3 mini (glm930080 / l13613), a 2.00mm x 4.00cm galaxy g3 mini (glm920040 / l11233), and a 2.00mm x 3.00cm galaxy g3 mini (glm920030 / l13822) via an sl-10 microcatheter (stryker).There was no microcatheter kickback (loss of access to aneurysm) experienced during the procedure.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with (b)(6) angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class iiia: residual aneurysm with contrast within coil interstices.The reason additional coils were not placed was ¿adequate occlusion/stasis¿.There were no reported study device deficiencies.The complaint coils remain implanted and are thus not available for evaluation.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (l13000) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Cerebral thrombosis is a known potential adverse event associated with coil embolization procedures.With the information provided, it is not possible to determine the root cause of the thromboembolic event.However, there are patient, procedural, and pharmacological factors that may have contributed to the reported event.Based on the available information, there is no indication of any device performance or manufacturing issues related to the reported event.Since the intraoperative thromboembolic event required medical and surgical intervention to preclude permanent impairment or damage, and the relationship of the study coils to the reported event cannot be excluded.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00709, 3008114965-2021-00710, 3008114965-2021-00711, 3008114965-2021-00712, and 3008114965-2021-00713.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the sterling study, a (b)(6) male patient with a history of smoking (previous) and mandibular cancer underwent balloon-assisted coil embolization of an unruptured anterior communicating artery (acom) aneurysm on (b)(6) 2019 and experienced a thromboembolic event during the procedure.Integrilin/aspirin was administered, and neuroform atlas stent (stryker) was implanted.The patient was asymptomatic; the thromboembolic event was only observed angiographically.The patient was discharged home with self-care on (b)(6) 2019 with modified rankin scale (mrs) score of 0.Platelet reactivity testing was not performed.The dimensions of the bifurcation aneurysm were as follows: aneurysm height 7.5mm, dome 7.2mm, maximum aneurysm diameter 7.5mm, neck size 5.9mm, and dome-to-neck ratio of 1.2mm.The parent vessel diameter was 1.9mm.Balloon-assisted coil embolization was performed with six cerenovus coils: a 7mm x 13.9cm micrusframe 10 (mfr100713 / l13000), a 7mm x 21cm galaxy g3 (gly120721 / l13249), a 5mm x 10cm galaxy g3 (gly120510 / l12927), a 3.00mm x 8.00cm galaxy g3 mini (glm930080 / l13613), a 2.00mm x 4.00cm galaxy g3 mini (glm920040 / l11233), and a 2.00mm x 3.00cm galaxy g3 mini (glm920030 / l13822) via an sl-10 microcatheter (stryker).There was no microcatheter kickback (loss of access to aneurysm) experienced during the procedure.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with (b)(6) angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class iiia: residual aneurysm with contrast within coil interstices.The reason additional coils were not placed was ¿adequate occlusion/stasis¿.There were no reported study device deficiencies.The complaint coils remain implanted and are thus not available for evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 13-jan-2022.The event was reported via the sterling study, a 60-year-old male patient with a history of smoking (previous) and mandibular cancer underwent balloon-assisted coil embolization of an unruptured anterior communicating artery (acom) aneurysm on (b)(6) 2019 and experienced a thromboembolic event during the procedure.Integrilin/aspirin was administered, and neuroform atlas stent (stryker) was implanted.The patient was asymptomatic; the thromboembolic event was only observed angiographically.The patient was discharged home with self-care on (b)(6) 2019 with modified rankin scale (mrs) score of 0.Platelet reactivity testing was not performed.The dimensions of the bifurcation aneurysm were as follows: aneurysm height 7.5mm, dome 7.2mm, maximum aneurysm diameter 7.5mm, neck size 5.9mm, and dome-to-neck ratio of 1.2mm.The parent vessel diameter was 1.9mm.Balloon-assisted coil embolization was performed with six cerenovus coils: a 7mm x 13.9cm micrusframe 10 (mfr100713 / l13000), a 7mm x 21cm galaxy g3 (gly120721 / l13249), a 5mm x 10cm galaxy g3 (gly120510 / l12927), a 3.00mm x 8.00cm galaxy g3 mini (glm930080 / l13613), a 2.00mm x 4.00cm galaxy g3 mini (glm920040 / l11233), and a 2.00mm x 3.00cm galaxy g3 mini (glm920030 / l13822) via an sl-10 microcatheter (stryker).There was no microcatheter kickback (loss of access to aneurysm) experienced during the procedure.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with 18% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class iiia: residual aneurysm with contrast within coil interstices.The reason additional coils were not placed was ¿adequate occlusion/stasis¿.There were no reported study device deficiencies.The complaint coils remain implanted and are thus not available for evaluation.[additional information]: on 13-jan-2022, additional information was received.The information indicated that the physician attributed the cause of the event to the broad-necked aneurysm.The thrombus was identified during the coiling of the aneurysm.The thrombus was not flow-limiting and did not embolize.There was no coil protrusion into the parent vessel that may have contributed to the event.There was no evidence of parent artery nor side branch vessel occlusion.The thrombosis did not result in an infarction.Integrilin and aspirin were administered as treatment.The event did not require prolonged hospitalization.The relationship of the study coil to the reported event is possible.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00708, 3008114965-2021-00709, 3008114965-2021-00710, 3008114965-2021-00711, 3008114965-2021-00712, and 3008114965-2021-00713.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include modified information received on 07-oct-2022.[modified information]: the previously reported thromboembolic event has been entered in the case report form (crf) as ¿intraoperative nonocclusive thrombus formation¿ and later on updated to ¿intraoperative anterior communicating artery nonocclusive thrombus formation¿.The value entered for the start date of the event is 11-jan-2019.And the awareness date has been updated from ¿29-sep-2022¿ to ¿11-jan-2019¿.It is also noted in the crf that the outcome for this ae has a data value of ¿recovered/resolved¿ with an end date of 11-jan-2019.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00708, 3008114965-2021-00709, 3008114965-2021-00710, 3008114965-2021-00711, 3008114965-2021-00712, and 3008114965-2021-00713.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME10 7MM X 13.9CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13101810
Report Number3008114965-2021-00708
Device Sequence Number4717948
Product Code KRD
UDI-Device Identifier10886704077879
UDI-Public10886704077879
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMFR100713
Device Catalogue NumberMFR100713
Device Lot NumberL13000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer01/13/2022
10/07/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date01/18/2022
10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 5MM X 10CM; GALAXY G3 7MM X 21CM; GALAXY G3 MINI 2MM X 3CM; GALAXY G3 MINI 2MM X 4CM; GALAXY G3 MINI 3MM X 8CM; NEUROFORM ATLAS® STENT SYSTEM (STRYKER); SL-10® MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceWhite